Mathematical Research Letters

Volume 14 (2007)

Number 3

A Note on Existence and Non-existence of Horizons in Some Asymptotically Flat $3$-manifolds

Pages: 395 – 402

DOI: http://dx.doi.org/10.4310/MRL.2007.v14.n3.a4

Author

Pengzi Miao (Monash University)

Abstract

We consider asymptotically flat manifolds of the form $(S^3 \setminus \{ P \}, G^4 g)$, where $G$ is the Green’s function of the conformal Laplacian of $(S^3, g)$ at a point $P$. We show if $Ric(g) \geq 2 g$ and the volume of $(S^3, g)$ is no less than one half of the volume of the standard unit sphere, then there are no closed minimal surfaces in $(S^3 \setminus \{ P \}, G^4 g)$. We also give an example of $(S^3, g)$ where $Ric(g) > 0$ but $(S^3 \setminus \{ P \}, G^4 g)$ does have closed minimal surfaces.

Full Text (PDF format)